Alert archive / California / Frost Advisories in 2012
Frost Advisory 20, NWS Medford, OR
NWS Medford, OR issued this frost advisory at May 26, 2012, 1:17 AM PDT for Klamath County, Oregon; Modoc County, Siskiyou County, California. It took effect at May 27, 2012, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2012, 1:17 AM PDT (08:17 UTC)
- In effect from
- May 27, 2012, 2:00 AM PDT
- Expired
- May 27, 2012, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR
The radar
The Medford radar (KMAX), 90 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
848 WWUS76 KMFR 260817 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 117 AM PDT SAT MAY 26 2012 ...FROST EXPECTED SUNDAY MORNING... CAZ084-ORZ029-261630- /O.NEW.KMFR.FR.Y.0020.120527T0900Z-120527T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 117 AM PDT SAT MAY 26 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. * TEMPERATURE...32 TO 36 DEGREES. * TEMPERATURE INVERSION...THERE WILL BE AN INVERSION SO TEMPERATURES WILL BE WARMER ABOVE THE SURFACE LAYER. * LOCATIONS INCLUDE: KLAMATH FALLS...ALTAMONT...CHILOQUIN ...MALIN...TULELAKE...MACDOEL...AND MOUNT HEBRON. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SANDLER
3 follow-up statements
083 WWUS76 KMFR 261610 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 910 AM PDT SAT MAY 26 2012 ...FROST EXPECTED SUNDAY MORNING... CAZ084-ORZ029-262300- /O.CON.KMFR.FR.Y.0020.120527T0900Z-120527T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 910 AM PDT SAT MAY 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. * TEMPERATURE...32 TO 36 DEGREES. * TEMPERATURE INVERSION...THERE WILL BE AN INVERSION SO TEMPERATURES WILL BE WARMER ABOVE THE SURFACE LAYER. * LOCATIONS INCLUDE: KLAMATH FALLS...ALTAMONT...CHILOQUIN ... MALIN...TULELAKE...MACDOEL...AND MOUNT HEBRON. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
955 WWUS76 KMFR 262154 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 PM PDT SAT MAY 26 2012 ...FROST EXPECTED SUNDAY MORNING... CAZ084-ORZ029-271100- /O.CON.KMFR.FR.Y.0020.120527T0900Z-120527T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 254 PM PDT SAT MAY 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. * TEMPERATURE...32 TO 36 DEGREES. * TEMPERATURE INVERSION...THERE WILL BE AN INVERSION SO TEMPERATURES WILL BE WARMER ABOVE THE SURFACE LAYER. * LOCATIONS INCLUDE: KLAMATH FALLS...ALTAMONT...CHILOQUIN ... MALIN...TULELAKE...MACDOEL...AND MOUNT HEBRON. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
904 WWUS76 KMFR 270948 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 AM PDT SUN MAY 27 2012 ...FROST EXPECTED SUNDAY MORNING... CAZ084-ORZ029-271500- /O.CON.KMFR.FR.Y.0020.000000T0000Z-120527T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS 248 AM PDT SUN MAY 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE...31 TO 36 DEGREES. * TEMPERATURE INVERSION...THERE WILL BE AN INVERSION SO TEMPERATURES WILL BE WARMER ABOVE THE SURFACE LAYER. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...TULELAKE... DORRIS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL/WRIGHT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at May 25, 9:25 PM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 25, 9:25 PM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
925 PM PDT FRI MAY 25 2012
.DISCUSSION...WITH THUNDERSTORMS CONTINUING WEST OF THE CASCADES IN
AN ARE DEFINED BY WEAK THETA E CONVERGANCE AND INSTABILITY...HAVE
ADDED ISOLATED THUNDERSTORMS TO PORTIONS OF THE WEST SIDE. OTHER
THAN THIS THE FORECAST LOOKS ON TRACK.
PREVIOUS DISCUSSION...A CLOSED LOW OVER NORCAL WILL CONTINUE TO SINK
SOUTH TO THE SOUTHERN SIERRA THIS EVENING AND THEN TURN EAST AND MOVE
INTO NORTHERN NEVADA TONIGHT. DEFORMATION NORTH OF THE LOW
CONTINUES TO PRODUCE A BAND OF RAIN AND SNOW FROM SE LAKE COUNTY
INTO EASTERN SISKIYOU AND MODOC COUNTIES. SNOW LEVELS HAVE RISEN
TO AROUND 6000 FEET THIS AFTERNOON AND ARE EXPECTED TO STAY
THERE THROUGH THE NIGHT. SO WHILE THE PRECIP BAND WILL HANG OUT
OVER THE SAME AREAS THROUGH MUCH OF THE NIGHT, A REPEAT OF LAST
NIGHTS EAST SIDE SNOWSTORM IS NOT EXPECTED. SNOW WILL CONTINUE IN
THE MOUNTAINS, BUT SHOULD BE MUCH LIGHTER AND MORE INTERMITTENT
THAN LAST NIGHT. GUSTY NORTH WINDS WILL ALSO CONTINUE ACROSS THE
EAST SIDE THROUGH THIS EVENING. FOR THE REST OF US, SHOWERS ARE
THE RULE THIS AFTERNOON AND THEY WILL DECREASE AS WE GO THROUGH
THE NIGHT. THERE IS ALSO ENOUGH INSTABILITY TO SPARK A FEW
THUNDERSTORMS, PRIMARILY FROM THE CASCADES EAST THROUGH THIS
EVENING. INDEED, WE'VE ALREADY HAD SOME THUNDER JUST NORTH OF
LAKEVIEW. WE SHOULD SEE A LITTLE CLEARING THIS EVENING ACROSS MUCH
OF THE WEST SIDE, BUT LOW CLOUD JUST OFFSHORE WILL CONTINUE TO
STREAM IN OVERNIGHT.
THE LOW PULLS FURTHER AWAY TOMORROW ALLOWING US TO WARM UP A
TOUCH, BUT WE ARE STILL UNDER THE TAIL END OF THE COLD POOL ALOFT,
SO SHOWERS WILL STILL BE IN THE FORECAST FOR MUCH OF THE AREA.
MODELS ARE NOT ALL THAT UNSTABLE, BUT ONCE AGAIN IT WILL BE ENOUGH
TO MAKE ME INCLUDE SOME THUNDER CHANCE ACROSS THE CASCADES AND
MUCH OF THE EAST SIDE.
WE GET INTO SOME WEAK SHORT WAVE RIDGING ALOFT BETWEEN THE
DEPARTING SYSTEM AND A MUCH WEAKER ONE APPROACHING FROM THE WEST
SUNDAY INTO MONDAY. WHILE IT WILL TAKE MOST OF THE WEEKEND TO DIG
OUT OF THE HOLE WE ARE IN TEMPERATURE-WISE, THE REST OF THE
HOLIDAY WEEKEND SHOULD BE DRY AND THUS, SALVAGABLE. A SYSTEM MAY
BRING SOME RAIN TO THE COAST AND NORTHERN AREAS LATE MONDAY AND
MONDAY NIGHT, BUT NOTHING SIGNIFICANT.
ON TUESDAY, WE BEGIN BUILDING A WEAK RIDGE OVER THE PACNW WHICH
CULMINATES ON THURSDAY. THIS WILL LEAD TO DRY WEATHER WITH
TEMPERATURES GRADUALLY WARMING TO ABOVE NORMAL. THE NEXT SYSTEM
WILL APPROACH TOWARD WEEKS END WITH SOUTHERLY FLOW ALOFT
DEVELOPING. MOISTURE AND INSTABILITY WITHIN A SOUTHWESTERLY FLOW
REGIME WILL PROBABLY RESULT IN SOME STORMS OVER THE MOUNTAINS AND
EAST SIDE LATE NEXT WEEK INTO THE WEEKEND, BUT TEMPERATURES SHOULD
REMAIN ON THE WARM SIDE OF NORMAL. -WRIGHT
&&
.AVIATION...ALONG THE COAST AND WEST OF THE CASCADES...WIDESPREAD
MVFR CIGS/VSBYS WITH LOCAL IFR CIGS WITH HIGHER TERRAIN OBSCURED
WILL BREIFLY CLEAR TO VFR THIS AFTERNOON...THEN THE LOWER
CONDITIONS WILL RETURN TONIGHT.
EAST OF THE CASCADES...AREAS OF IFR CIGS WILL IMPROVE TO AREAS OF
MVFR CIGS THIS AFTERNOON AS THE LOW MOVES SOUTH...BUT INSTABILITY
WILL INCREASE LEADING TO INCREASED SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS. GUSTY NORTHWEST TO NORTH WINDS TO 30 KNOTS WILL
DEVELOP THIS AFTERNOON AND DIMINISH THIS EVENING. CONDITIONS SHOULD
CONTINUE TO IMPROVE TONIGHT...WITH PREDOMINATELY VFR CONDITIONS
DEVELOPING SATURDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
PZZ370.
HAZARDOUS SEAS WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.Hazardous weather outlook, May 25, 7:04 AM PDT, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 704 AM PDT FRI MAY 25 2012 ORZ027-030-031-251800- SOUTH CENTRAL OREGON CASCADES- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 704 AM PDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5500 FEET IS IN EFFECT THROUGH 11 AM. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:58 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 12 hr |
Nearby
Frost Advisories in California, 2012Frost Advisories in Oregon, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.